What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 1:37 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 8, 1:37 PM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
237 PM CDT Mon Jul 8 2019
.DISCUSSION...
Isolated to scattered covection this afternoon has been confined to
eastern portions of the forecast area. An MCV is evident in visible
satellite moving northeast across north-central Oklahoma. The most
well-developed cu-field has been on its east and southeast flank,
and here where convergence has maximized, convection has been most
widespread. The more subsident area west of the MCV has been void of
deeper convection. Min/max theta-e difference was minimal on both
12z OUN and 15z Lamont soundings, relative to yesterday. Thus,
storms shouldn't be quite as efficient at producing strong winds.
Nevertheless, the amount of instability should support at least some
strong wind potential into the early evening.
PWAT values are above the 90th percentile (1.8-1.9 inches) and will
be supportive of heavy rainfall rates. Fortunately, storm longevity
should be limited by weak deep layer shear and the "pulse" nature of
storms should limit a more significant localized flooding threat.
Localized mainly minor flooding is still possible given potential
for heavy rainfall rates in such a moist environment.
Diurnal High Plains convection initiating near the lee trough and
aided by subtle perburbation aloft may move into western Oklahoma
and western north Texas by evening and could persist further east
later in the night. Predictability in such moist environments with
weak forcing is typically relatively low, and we've nudged mean
probability guidance upward to cover most of the area with at least
low probabilities through the night. This activity could possibly
lingering into the morning across mainly eastern sections of the
area, but mid-level height rises and increased subsidence should
preclude (or at least significantly limit) diurnal development
tomorrow.
A transient upper shortwave in the northern Plains will force a cold
front south into the area bringing the next chance for showers and
storms late Wednesday and Wednesday night. Until this, the
temperature and humidity combinations will drive heat indecies up to
at or near Advisory level for at least portions of the area Tuesday
and Wednesday. Only a few degree cool down is expected late week
into the weekend.
We have introduced low probabilities Sunday into Monday for far
southeast to cover the potential of remnant tropical system tracking
toward us. Confidence on its track is low though.
BRB
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 95 75 97 / 20 20 10 10
Hobart OK 73 100 73 100 / 20 20 10 0
Wichita Falls TX 74 99 76 100 / 20 20 0 0
Gage OK 69 97 68 96 / 30 10 10 0
Ponca City OK 74 92 74 94 / 20 20 10 10
Durant OK 75 95 76 97 / 30 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
30/12
Hazardous weather outlook, Jul 8, 11:10 AM CST, 5 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1210 PM CDT Mon Jul 8 2019
OKZ004>048-050>052-TXZ083>090-091715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1210 PM CDT Mon Jul 8 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
Isolated to scattered thunderstorms are expected through the
afternoon and evening across most of the area. The greatest
concentration of storms is expected generally east of a line from
Enid to Shawnee to Duncan. Another area of greater storm covered
may be across western Oklahoma and western north Texas later this
evening as thunderstorms develop in the Texas panhandle and west
Texas this afternoon and move east into the area.
Any of these storms could produce strong wind gusts, lightning,
heavy rainfall, localized flooding. A few isolated severe wind
gusts are possible, but widespread severe storms are not expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
.Thunderstorms...
There is the potential for thunderstorms in north central Oklahoma
on Tuesday evening and again across more areas on Wednesday
afternoon and Wednesday night.
.Heat...
Warmer temperatures are expected this week. The warmest days will
be on Tuesday and Wednesday where the highest afternoon heat
index values will range between 95 and 110.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 8, 11:44 AM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1244 PM CDT Mon Jul 8 2019
OKZ047-051-081815-
Johnston OK-Marshall OK-
1244 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston and
northeastern Marshall Counties Until 115 PM CDT...
AT 1244 PM CDT, a strong thunderstorm was located over northeastern
Lake Texoma, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3411 9655 3411 9658 3410 9658 3409 9657
3408 9658 3416 9677 3441 9668 3429 9640
3426 9641
TIME...MOT...LOC 1744Z 207DEG 10KT 3419 9664
30Special weather statement, Jul 8, 1:00 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 PM CDT Mon Jul 8 2019
OKZ031-032-042-081930-
Pontotoc OK-Hughes OK-Seminole OK-
200 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc...
southwestern Hughes and southeastern Seminole Counties Until 230 PM
CDT...
AT 159 PM CDT, strong thunderstorms were along a line extending from
4 miles west of Atwood to 8 miles southwest of Allen, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3485 9628 3478 9642 3469 9641 3468 9648
3468 9651 3467 9651 3466 9659 3506 9647
3506 9623
TIME...MOT...LOC 1859Z 222DEG 18KT 3494 9641 3478 9650
30Special weather statement, Jul 8, 2:58 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
358 PM CDT Mon Jul 8 2019
OKZ047-051-052-082145-
Johnston OK-Marshall OK-Bryan OK-
358 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston...
northeastern Marshall and northwestern Bryan Counties Until 445 PM
CDT...
AT 354 PM CDT, a strong thunderstorm was located 4 miles west of
Little City, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3397 9670 3405 9676 3428 9667 3413 9639
TIME...MOT...LOC 2054Z 208DEG 7KT 3407 9668
03
Special weather statement, Jul 8, 3:27 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
427 PM CDT Mon Jul 8 2019
OKZ028-030-031-042-082215-
Pottawatomie OK-Pontotoc OK-McClain OK-Seminole OK-
427 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
northwestern Pontotoc...eastern McClain and southern Seminole
Counties Until 515 PM CDT...
AT 422 PM CDT, a strong thunderstorm was located 4 miles southeast of
St. Louis, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Tecumseh, Konawa, Byng, Maud, Bowlegs, Asher, Wanette, St. Louis and
Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3471 9679 3498 9707 3527 9690 3510 9651
TIME...MOT...LOC 2122Z 207DEG 8KT 3501 9682
03
Special weather statement, Jul 8, 3:29 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT Mon Jul 8 2019
OKZ052-082215-
Bryan OK-
429 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR western Bryan County Until 515 PM
CDT...
AT 426 PM CDT, a strong thunderstorm was located 4 miles north of
Colbert, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Durant, Colbert, Achille, Silo, Mead, Armstrong, Hendrix, Cartwright,
eastern Lake Texoma and Calera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3378 9643 3377 9650 3382 9653 3382 9658
3385 9663 3388 9659 3391 9658 3392 9659
3392 9658 3394 9659 3413 9645 3405 9621
3375 9641
TIME...MOT...LOC 2126Z 207DEG 8KT 3392 9650
03Special weather statement, Jul 8, 3:32 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
432 PM CDT Mon Jul 8 2019
OKZ025-082215-
Oklahoma OK-
432 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma County
Until 515 PM CDT...
AT 431 PM CDT, a strong thunderstorm was located over northeastern
Oklahoma City, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Northeastern Oklahoma City, southeastern Edmond, Midwest City,
Choctaw, Harrah, Spencer, Jones, Nicoma Park, Luther and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3546 9730 3550 9739 3570 9732 3565 9714
3551 9714
TIME...MOT...LOC 2131Z 218DEG 12KT 3552 9732
03